MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507175BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
06/03/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
A female patient who underwent unspecified breast surgery with mentor memorygel, 175cc silicone prosthesis experienced bilateral silent ruptures discovered through ultrasound imaging.As a result, the patient underwent bilateral removal on (b)(6) 2024.During a reinvestigation into the case, it was identified that the two devices in question were mismatched products and belong to this file.Relevant device information and product investigation details have been transferred from (b)(4) (blind unit) to this complaint.Notably, the patient indicated that the implants were implanted in 1989, suggesting they may not have been manufactured by leiden, with the correct product codes for both implants being 3507175bc, rather than 350-7175bc.Further investigation and clarification regarding the product codes and manufacturing origins will be necessary.His report relates to the left side.
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 18, 2025 mentor became aware that this report needs to be revised because it incorrectly describes the device in question as a blind device; in fact, it is directly related to this complaint.Additionally, on february 18, 2025 mentor became aware that it erroneously submitted the initial report with the incorrect value in g3.The correct value is july 16, 2024.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on february 13, 2025: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that the gel mod-rnd 175cc breast implant was found to have a tear on the anterior view, measuring approximately 7.4 cm.Because of the now settled u.S.Class action that applied, in part, to implants manufactured in texas, usa that were implanted on or before (b)(6) 1993, to avoid any potential allegation of spoliation of evidence, mentor is prohibited from conducting a further physical evaluation of this covered device.Mentor performs 100% inspection of all devices prior to release, product evaluation concluded that the tear occurred sometime subsequent to the removal of the device from its protective packaging.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the implant is implanted.The following may cause implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).